Methadone has been known to be harder to kick than suboxone i would suggest to see if he could get on suboxone then ease his way off that medication see what works. There is an article on suboxone vs. methadone i think you would be interested in at thatspoppycock.com. Please when you get a chance to go over it i think its in the library section of thatspoppycock.com let me know what you think. Sure do hope this was helpful michelle.
Is he going to any type of counseling or group counseling? Many people also get depressed after stopping opiates. I know they never warn anyone of that and it happened to me, luckily the counselor caught it and recommended seeing the doctor and it did help. When one is on pain meds, they can easily block out the personal issues that may have helped cause the addiction, and those should be handled if one wants to stay off the pain medicine. I wasn't sure what exactly you were talking about when you say he is having a hard time now that he is off methadone. He also may be feeling alot of guilt. Life doesn't always quickly go back to how it was before the addiction and the treatment, most are affected mentally, physically, emotionally, and financially. A therapist who specializes in addiction should be able to evaluate this situation and help get him going in a better direction. I hope he will be open to seeing an addiction therapist to see why he doesn't feel better.
before i found this site i had never even heard of suboxone... but i see it alot on here so it must be good for withdrawells ... the only thing i know about witdrawells ... (i have them when i have to find a new doctor ,,mostly)... is a valium xanax or clonopin makes things a little bit easier ... for me anyways.i still have the systems of withdrawells ... but the nerve meds just make it easier mentally i guess... good luck to you an GOD be with you in this difficult time... linda
floralisa, Methadone is not like anything else withdrawal wise. It's like a roller coaster. A heroin kick is pretty much a 3 day thing, but methadone sticks to your receptors big time. I had w/ds every 5 days for about 2 months so I decided to go with the suboxone. Except for a few minor discomforts, I finally feel I've got this licked. He should also be taking vitamins,eating and drinking fluids and exercize. It's a long haul but he should be feeling better very shortly. Be strong, Be well Julie
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jul 2009 • 16 answers
Posted 1 Sep 2009 • 2 answers
Posted 12 Jan 2011 • 5 answers
Posted 6 Apr 2011 • 2 answers
Posted 13 Mar 2012 • 4 answers